Alert archive / North Dakota / River Flood Warnings in 2014
River Flood Warning 19, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Apr 27, 2014, 9:56 PM CDT for Grand Forks County, Walsh County, North Dakota; Marshall County, Polk County, Minnesota. It took effect at May 2, 2014, 6:08 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 9:56 PM CDT (02:56 UTC)
- In effect from
- May 2, 2014, 6:08 PM CDT
- Expired
- May 3, 2014, 6:08 PM CDT
- In force
- 24 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Marshall County, MN, Polk County, MN, Grand Forks County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 81 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Oslo (OSLM5). The gauge peaked at 27.94 ft at May 3, 2014, 10:00 PM CDT.
- Action stage
- 23 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
124 WGUS43 KFGF 280256 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 956 PM CDT SUN APR 27 2014 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * WAHPETON...ON THE RED RIVER...IN WILKIN AND RICHLAND COUNTIES. NEW FLOODING IS FORECAST TO OCCUR AT... * OSLO...ON THE RED RIVER...IN MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES. NEW FLOODING IS FORECAST TO OCCUR AT... * HAWLEY...ON THE BUFFALO RIVER...IN CLAY COUNTY. NEW FLOODING IS FORECAST TO OCCUR AT... * HALLOCK...ON THE TWO RIVERS RIVER...IN KITTSON COUNTY. .ONE TO TWO INCHES OF RAIN FELL IN THE LAST 24 HOURS OVER SARGENT COUNTY. ALSO RADAR ESTIMATED ONE TO TWO INCHES FELL OVER PARTS OF SARGENT...RANSOM...RICHLAND...WILKIN AND CLAY COUNTIES. SOME RIVER POINTS WERE RESPONDING TO THE RAINFALL. WITH ADDITIONAL RAINFALL FORECAST FOR SUNDAY NIGHT AND MONDAY...A FEW RIVER POINTS ARE FORECAST TO RISE INTO MINOR FLOOD STAGE. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-280356- /O.NEW.KFGF.FL.W.0018.140429T0900Z-140502T0400Z/ /WHNN8.1.ER.140429T0900Z.140430T0000Z.140430T2200Z.NO/ 956 PM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...WAHPETON...ON THE RED RIVER. * FROM LATE MONDAY NIGHT TO THURSDAY EVENING. * AT 8:30 PM SUNDAY THE STAGE WAS 8.4 FEET. * MINOR FLOOD STAGE IS 11.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 11.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY. && LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$ MNC089-119-NDC035-099-280356- /O.NEW.KFGF.FL.W.0019.140502T2308Z-000000T0000Z/ /OSLM5.1.ER.140502T2308Z.140505T0000Z.000000T0000Z.NO/ 956 PM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...OSLO...ON THE RED RIVER. * FROM FRIDAY EVENING UNTIL FURTHER NOTICE. * AT 9:15 PM SUNDAY THE STAGE WAS 17.8 FEET. * MINOR FLOOD STAGE IS 26.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AND CONTINUE TO RISE TO NEAR 29.7 FEET BY TUESDAY. && LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725 $$ MNC027-280356- /O.NEW.KFGF.FL.W.0020.140429T1030Z-140504T1200Z/ /HWYM5.1.ER.140429T1030Z.140430T1200Z.140503T0600Z.NO/ 956 PM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...HAWLEY...ON THE BUFFALO RIVER. * FROM LATE MONDAY NIGHT TO SUNDAY MAY 04. * AT 8:45 PM SUNDAY THE STAGE WAS 5.1 FEET. * MINOR FLOOD STAGE IS 7.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AND CONTINUE TO RISE TO NEAR 7.8 FEET BY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY. && LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601 $$ MNC069-280356- /O.NEW.KFGF.FL.W.0021.140428T2100Z-140505T0000Z/ /HLLM5.1.ER.140428T2100Z.140501T1200Z.140503T1800Z.NO/ 956 PM CDT SUN APR 27 2014 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...HALLOCK...ON THE TWO RIVERS RIVER. * FROM MONDAY AFTERNOON TO SUNDAY MAY 04. * AT 9:00 PM SUNDAY THE STAGE WAS 801.8 FEET. * MINOR FLOOD STAGE IS 802.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE TO RISE TO NEAR 803.3 FEET BY THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EARLY AFTERNOON. && LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
2 follow-up statements
486 WGUS83 KFGF 280343 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1043 PM CDT SUN APR 27 2014 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES * DILWORTH...ON THE BUFFALO RIVER...IN CLAY COUNTY ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * WAHPETON...ON THE RED RIVER ...IN WILKIN AND RICHLAND COUNTIES * OSLO...ON THE RED RIVER ...IN MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES * HAWLEY...ON THE BUFFALO RIVER ...IN CLAY COUNTY * HALLOCK...ON THE TWO RIVERS RIVER ...IN KITTSON COUNTY .ONE TO TWO INCHES OF RAIN FELL IN THE LAST 24 HOURS OVER SARGENT COUNTY. ALSO RADAR ESTIMATED ONE TO TWO INCHES FELL OVER PARTS OF SARGENT...RANSOM...RICHLAND...WILKIN AND CLAY COUNTIES. SOME RIVER POINTS WERE RESPONDING TO THE RAINFALL. WITH ADDITIONAL RAINFALL FORECAST FOR SUNDAY NIGHT AND MONDAY...A FEW RIVER POINTS ARE FORECAST TO RISE INTO MINOR FLOOD STAGE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC167-NDC077-291543- /O.CON.KFGF.FL.W.0018.140429T0900Z-140502T0400Z/ /WHNN8.1.ER.140429T0900Z.140430T0000Z.140430T2200Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...WAHPETON...ON THE RED RIVER. * FROM LATE MONDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM SUNDAY THE STAGE WAS 8.4 FEET. * MINOR FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AND CONTINUE TO RISE TO NEAR 11.5 FEET BY TUESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY. * THE RIVER IS FORECAST TO CREST AT 11.5 ON TUESDAY EVENING DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 11.6 FEET, OTTER TAIL RIVER WATER STARTS TO FLOW INTO THE BRECKENRIDGE DIVERSION.WATER ON MAIN ST (BRECK). && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 RED RIVER WAHPETON 10.3 11.5 10.9 9.8 8.8 8.1 8.0 LAT...LON 4602 9672 4603 9641 4650 9663 4650 9684 $$ MNC027-NDC017-291542- /O.EXT.KFGF.FL.W.0015.140429T1000Z-000000T0000Z/ /FGON8.1.ER.140429T1000Z.140502T1800Z.000000T0000Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...FARGO...ON THE RED RIVER. * FROM MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 PM SUNDAY THE STAGE WAS 16.4 FEET. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 23.5 FEET BY FRIDAY EARLY AFTERNOON. * THE RIVER IS FORECAST TO CREST AT 23.5 ON FRIDAY DURING THIS 7-DAY PERIOD. * THE RIVER IS FORECAST TO CREST BETWEEN 23 AND 25 FEET LATE THIS WEEK. * IMPACT STATEMENT(S) - AT 24.0 FEET, FARGO...2ND STREET N CLOSES BETWEEN 1ST AND 6TH AVENUE NORTH FOR CONSTRUCTION OF TEMPORARY DIKE THAT PROTECTS CITY HALL IF THE RIVER IS FORECAST TO RISE ABOVE 31 FEET. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 RED RIVER FARGO 17.1 19.5 21.7 23.1 23.4 22.5 20.7 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$ MNC089-119-NDC035-099-291542- /O.CON.KFGF.FL.W.0019.140502T2308Z-000000T0000Z/ /OSLM5.1.ER.140502T2308Z.140505T0000Z.000000T0000Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...OSLO...ON THE RED RIVER. * FROM FRIDAY UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 PM SUNDAY THE STAGE WAS 17.8 FEET. * MINOR FLOOD STAGE IS 26.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 29.7 FEET BY NEXT SUNDAY. * IMPACT STATEMENT(S) - AT 30.0 FEET, MODERATE FLOOD STAGE. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 RED RIVER OSLO 18.4 19.1 20.6 23.4 26.1 27.9 29.1 LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725 $$ MNC027-291542- /O.CON.KFGF.FL.W.0020.140429T1030Z-140504T1200Z/ /HWYM5.1.ER.140429T1030Z.140430T1200Z.140503T0600Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...HAWLEY...ON THE BUFFALO RIVER. * FROM LATE MONDAY NIGHT TO SUNDAY MAY 04...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM SUNDAY THE STAGE WAS 5.1 FEET. * MINOR FLOOD STAGE IS 7.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 7.8 FEET BY WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY. * THE RIVER IS FORECAST TO CREST AT 7.8 ON WEDNESDAY DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 8.0 FEET, PARTS OF HAWLEY CITY PARK BEGIN TO FLOOD. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 BUFFALO RIVER HAWLEY 6.2 7.6 7.7 7.4 7.0 6.8 6.6 LAT...LON 4701 9603 4692 9650 4684 9652 4680 9633 4690 9601 $$ MNC027-291542- /O.EXT.KFGF.FL.W.0017.140429T0600Z-000000T0000Z/ /DILM5.1.ER.140429T0600Z.140502T0600Z.000000T0000Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...DILWORTH...ON THE BUFFALO RIVER. * FROM MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM SUNDAY THE STAGE WAS 10.1 FEET. * MINOR FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 15.9 FEET BY EARLY FRIDAY. * THE RIVER IS FORECAST TO CREST AT 15.9 ON FRIDAY DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 15.8 FEET, ROAD WEST OF GAGE BEGINS TO FLOOD.GAGE NOT ACCESSABLE ABOVE 15 FEET. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 BUFFALO RIVER DILWORTH 11.6 13.1 14.7 15.8 15.9 14.7 12.9 LAT...LON 4715 9682 4704 9681 4689 9669 4684 9652 4692 9650 $$ MNC069-291542- /O.CON.KFGF.FL.W.0021.140428T2100Z-140505T0000Z/ /HLLM5.1.ER.140428T2100Z.140501T1200Z.140503T1800Z.NO/ 1043 PM CDT SUN APR 27 2014 THE FLOOD WARNING CONTINUES FOR... * ...HALLOCK...ON THE TWO RIVERS RIVER. * FROM MONDAY AFTERNOON TO SUNDAY MAY 4...OR UNTIL THE WARNING IS CANCELLED. * AT 10:00 PM SUNDAY THE STAGE WAS 801.8 FEET. * MINOR FLOOD STAGE IS 802.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AND CONTINUE TO RISE TO NEAR 803.3 FEET BY THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY. * THE RIVER IS FORECAST TO CREST AT 803.3 ON THURSDAY DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 804.5 FEET, BACKUP AT REACH 2 DIKE, CEMETERY ROAD AT 6TH ST. S. - SHUT STORM VALVE. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE MON TUE WED THU FRI SAT SUN (MONTH/DAY) 04/28 04/29 04/30 05/01 05/02 05/03 05/04 TWO RIVERS RIVER HALLOCK 802.1 802.9 803.2 803.3 802.8 801.7 800.3 LAT...LON 4888 9719 4873 9713 4867 9662 4885 9667 $$
560 WGUS83 KFGF 281713 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1213 PM CDT MON APR 28 2014 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * OSLO...ON THE RED RIVER...IN MARSHALL...WALSH...POLK AND GRAND FORKS COUNTIES .SUFFICIENT UNCERTAINTY IN FORECAST PRECIPITATION AND TIMING OF RIVER RESPONSES TO THIS RAINFALL NECESSITATES A WATCH RATHER THAN WARNING FOR THIS RIVER LOCATION AT THIS POINT IN TIME. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC089-119-NDC035-099-281743- /O.CAN.KFGF.FL.W.0019.140503T1330Z-000000T0000Z/ /OSLM5.2.ER.140503T1330Z.140505T1200Z.000000T0000Z.NO/ 1213 PM CDT MON APR 28 2014 THE FLOOD WARNING IS CANCELLED FOR... * ...OSLO...ON THE RED RIVER. * AT 11:15 AM MONDAY THE STAGE WAS 17.9 FEET. * MODERATE FLOOD STAGE IS 30.0 FEET. * THE WARNING IS REPLACED BY A FLOOD WATCH WHICH MORE PROPERLY ADDRESSES EXISTING UNCERTAINTY IN FUTURE RAINFALL PLACEMENT AND REACTION TIME TO SAID RAINFALL. * IMPACT STATEMENT(S) - AT 30.0 FEET, MODERATE FLOOD STAGE. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE TUE WED THU FRI SAT SUN MON (MONTH/DAY) 04/29 04/30 05/01 05/02 05/03 05/04 05/05 RED RIVER OSLO 18.2 19.0 20.4 22.5 25.8 28.6 30.2 LAT...LON 4810 9721 4807 9698 4846 9706 4848 9725 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:33 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 27, 9:33 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 933 PM CDT SUN APR 27 2014 .UPDATE... ISSUED AT 933 PM CDT SUN APR 27 2014 FORECAST IS UNFOLDING AS EXPECTED. THE ONLY UPDATE WILL BE TO INDICATE A BRIEF BREAK IN ACTIVITY WITH 30% POPS. THE REGION WILL REMAIN WITHIN THE TROWAL (WHICH WILL GRADUALLY LIFT NORTH OVERNIGHT). WE KNOW THAT RAIN WILL OCCUR WITHIN THIS FEATURE...AND ALL AREAS WILL RECEIVE RAINFALL. THE HARD PART IS ATTEMPTING TO FORECAST EXACTLY WHEN AND WHERE WAVES ROTATING AROUND THE MAIN UPPER LOW WILL INFLUENCE AREAS WITHIN THE TROWAL. THE HRRR DID A GOOD JOB LAST NIGHT...AND WILL FOLLOW AS GUIDANCE FOR TONIGHT. THE RAIN ACROSS THE SOUTHERN FA WILL LIFT NORTH OVERNIGHT...AND ANTICIPATE A BREAK IN ACTIVITY ONCE THIS ACTIVITY MOVES TO THE NORTH. ADJUSTED POPS FOR THIS THINKING. THE NEXT WAVE...OR AREA OF FORCING...IS ASSOCIATED WITH THE ACTIVITY JUST ENTERING SOUTHERN IOWA. THIS ACTIVITY SHOULD EXPAND TO THE NORTHWEST OVERNIGHT...ENTERING WEST CENTRAL MINNESOTA 10Z-12Z...THEN EXPANDING INTO MUCH OF THE FA AFTER 12Z MONDAY MORNING (CONTINUING THROUGH MUCH OF THE DAY...STARTING TO DRY FROM THE NORTHEAST BY LATE AFTERNOON). && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 343 PM CDT SUN APR 27 2014 CHALLENGES INCLUDE WINDS LATE THIS AFTERNOON AND EVENING AND THEN PRECIP CHANCES/TYPE/AMOUNTS THROUGH THE REMAINDER OF THE FORECAST PERIOD. WILL USE RAP/HRRR FOR THE NEXT 6 TO 12 HOURS AND THEN TRANSITION TO A GLOBAL MODEL BLEND THEREAFTER AS GFS/NAM/ECMWF/ GEM ARE IN RELATIVELY GOOD AGREEMENT. IN THE NEAR TERM...WILL LET WIND ADVISORY CONTINUE UNTIL 7 PM CDT. MOST AREAS WON/T HIT CRITERIA...BUT FINALLY STARTING TO SEE SOME MORE WIDESPREAD OBSERVATIONS AT OR ABOVE 30 MPH. 20 UTC WATER VAPOR LOOP SHOWS PRIMARY VORTICITY MAXIMA ACROSS WESTERN KS WITH A STRONG SHORT-WAVE ROTATING OUT OF ITS BASE. STRONG WARM AIR AND MOISTURE ADVECTION (PWATS TO ONE INCH) ALONG THE 850 HPA SFC THIS EVENING AND OVERNIGHT...COMBINED WITH DIVERGENT FLOW ALOFT WILL RESULT IN INCREASING SHOWERS MOVING FROM SOUTH TO NORTH. ADDED THUNDER BACK INTO THE FORECAST ACROSS THE SOUTH THIS EVENING WITH ISOLATED LIGHTNING STRIKES ALONG THE ND/SD BORDER. INSTABILITY IS MINIMAL...BUT SPC MESOANALYSIS SHOWS A COUPLE HUNDRED JOULES OF MOST UNSTABLE CAPE. THERMAL PROFILES WARM ENOUGH TONIGHT FOR ALL RAIN...BUT COULD SEE A FEW FLAKES IN THE MIX. WILL LIFT CATEGORICAL POPS TO THE NORTH TONIGHT AND MONDAY. MONDAY WILL BE CLOUDY AND COOL WITH PERIODS OF LIGHT TO MODERATE RAIN SHOWERS. TEMPERATURES WILL RISE INTO THE UPPER 30S TO MID 40S WITH PERSISTENT BREEZY EASTERLY WIND. 850 HPA TEMPERATURES BEGIN TO FALL BELOW FREEZING MONDAY NIGHT WITH MOST OF THE COLUMN BELOW 0 C BY TUESDAY MORNING EXCEPT THE NEAR SFC LAYER. PTYPE WILL DEPEND HEAVILY ON SFC TEMPERATURES...BUT WITH FORECAST VALUES PLUS OR MINUS A FEW DEGREES AROUND FREEZING MONDAY NIGHT...WILL KEEP A RAIN/SNOW MIX IN THE WEATHER GRIDS. NOT REALLY EXPECTING MUCH ACCUMULATION AS MOST SNOW THAT DOES FALL SHOULD MELT ON CONTACT. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 343 PM CDT SUN APR 27 2014 STRONG DRYING WILL WORK ITS WAY SOUTH ON TUESDAY AS THE LOW PRESSURE SYSTEM SCOOTS ACROSS IA INTO WI. SHOULD SEE A BREAK IN PRECIP...ESPECIALLY FOR THE CENTRAL AND NORTHERN FORECAST AREA. COULD EVEN SEE SOME PEAKS OF SUN. PTYPE SHOULD BE MOSTLY RAIN WITH HIGHS RISING INTO THE MID TO UPPER 40S. WINDS WILL REMAIN BREEZY AND SHIFT TO THE NORTH. WRAP AROUND PRECIP WILL RETURN WEDNESDAY AS THE LOW WOBBLES ACROSS WI WITH A GREATER CHANCE FOR A RAIN/SNOW MIX OR EVEN ALL SNOW AT TIMES GIVEN A SATURATED SUB-FREEZING COLUMN. PTYPE WILL AGAIN DEPEND ON SFC TEMPERATURES WITH MINIMAL ACCUMULATIONS. WHEN ALL IS SAID AND DONE...LIQUID ACCUMULATIONS OVER THE 2 TO 3 DAY PERIOD WILL BE 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS IN HEAVIER SHOWERS OR THUNDERSTORMS. ANY SNOW ACCUMULATION SHOULD BE CONFINED MAINLY TO THE HIGHER TERRAIN ON EITHER SIDE OF THE VALLEY BUT ONLY AN INCH OR LESS. UPPER LOW AND SURFACE LOW WILL REMAIN OVER THE GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY WITH NORTH WINDS AND SPOTTY RAIN SHOWERS ALONG WITH CONTINUED WELL BELOW NORMAL TEMPERATURES. 12Z ECMWF/GFS ALL INDICATE 500 MB TROUGH TO REMAIN IN PLACE WITH NEXT SHORT WAVE DROPPING SOUTH INTO THE NRN PLAINS FRIDAY NIGHT-SATURDAY WITH ANOTHER CHANCE OF SHOWERS. NO HEAVY RAINFALL THIS PERIOD BUT AT LEAST A CHANCE FOR SHOWERS EACH DAY AND TEMPS REMAIN BELOW AVERAGE INTO THE WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 645 PM CDT SUN APR 27 2014 CONDITIONS ARE EXPECTED TO DETERIORATE THROUGH THE OVERNIGHT HOURS...BUT BY HOW MUCH REMAINS THE QUESTION. LOW LEVEL EASTERLY FLOW FROM A DRY AIRMASS WILL REMAIN THROUGH MUCH OF THE TAF PERIOD...PUTTING INTO QUESTION EXACTLY HOW LOW CIGS WILL BECOME. AS THE MORE STEADY RAIN MOVES INTO EACH SITE...EXPECT CIGS AND VSBY TO LOWER...BUT NOT AS MUCH AS MOS GUIDANCE SUGGESTS. ATTEMPTED TO FOLLOW MORE OF THE GRIDDED RAP GUIDANCE FOR CIGS...AND THE RAP/HRRR FOR RAIN CHANCES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...ROGERS LONG TERM...ROGERS/RIDDLE AVIATION...TG
Hazardous weather outlook, Apr 27, 6:43 AM CDT, 15 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 643 AM CDT SUN APR 27 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 643 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT RAIN IS EXPECTED TO MOVE FROM SOUTH TO NORTH TODAY AND TONIGHT IN THE RED RIVER VALLEY AND WESTERN MINNESOTA. THERE COULD BE AREAS OF MODERATE TO EVEN HEAVY RAIN SHOWERS IN THE SOUTHERN VALLEY THIS MORNING...THEN IN ALL AREAS BY TONIGHT. THERE COULD BE SOME LOCAL PONDING OF WATER IN POORLY DRAINED AREAS WHERE HEAVIER RAIN BANDS PERSIST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE WET WEATHER WILL CONTINUE MONDAY...AND RAIN COULD MIX WITH OR CHANGE TO SNOW IN THE NORTH MONDAY NIGHT. THERE SHOULD BE A BREAK IN THE PRECIPITATION ON TUESDAY...BEFORE THE THREAT FOR SOME SNOW MOVES BACK INTO THE REGION TUESDAY NIGHT...MIXING WITH SOME RAIN BY WEDNESDAY AFTERNOON. MINOR SNOW ACCUMULATIONS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING...ALONG WITH SOME SLICK SPOTS ON ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Richland | 4 days |
| Apr 28, 10:33 AM CDT | River Flood Warning | FGF | Richland | 6 days |
| Apr 28, 10:51 AM CDT | River Flood Watch | FGF | Grand Forks | 6 days |
| Apr 28, 10:51 AM CDT | River Flood Watch | FGF | Grand Forks, Walsh | 6 days |
| Apr 28, 3:22 PM CDT | River Flood Warning | FGF | Traill | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Clay | 6 days |
| Apr 27, 9:56 PM CDT | River Flood Warning | FGF | Kittson | 7 days |
| Apr 28, 12:43 PM CDT | River Flood Watch | FGF | Norman | 4 days |
| Apr 28, 3:05 PM CDT | River Flood Warning | FGF | Norman | 3 days |
Nearby
River Flood Warnings in North Dakota, 2014River Flood Warnings in Minnesota, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.